Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 14, 2010, 4:55 PM CDT for Garza County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2010, 4:55 PM CDT (21:55 UTC)
- Expired
- Jun 14, 2010, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Garza County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WFUS54 KLUB 142155
TORLUB
TXC169-142230-
/O.NEW.KLUB.TO.W.0018.100614T2155Z-100614T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
455 PM CDT MON JUN 14 2010
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN GARZA COUNTY IN NORTHWEST TEXAS.
* UNTIL 530 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED JUST EAST OF
POST...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE POST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWEST TEXAS.
&&
LAT...LON 3339 10118 3339 10104 3310 10104 3312 10138
3321 10140
TIME...MOT...LOC 2155Z 225DEG 27KT 3319 10133
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 4:06 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 14, 4:06 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 406 PM CDT MON JUN 14 2010 .DISCUSSION... SEVERE WEATHER AND FLOODING CONCERNS WILL CONTINUE THROUGH TONIGHT. A WEAK COLD FRONT STALLED JUST SOUTH OF LUBBOCK THIS MORNING. SOUTHEASTERLY LOW LEVEL FLOW WITH DEW POINTS IN THE UPPER 60S OVERRUNNING THE FRONT WILL PRODUCE BOTH SEVERE WEATHER THREATS AS WELL AS FLOODING. WATCHES AND WARNINGS FOR FLOODING AND SEVERE WEATHER CONTINUE IN EFFECT. THE FRONT IS EXPECTED TO DISSIPATE BY TUESDAY...THUS DECREASING THE FOCUSING MECHANISM FOR HEAVY RAIN. LATER IN THE WEEK...UPPER HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA...SLOWLY DECREASING BUT NOT TOTALLY ELIMINATING THE RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 87 63 92 66 / 30 30 20 20 20 TULIA 61 86 64 91 67 / 40 30 20 10 10 PLAINVIEW 61 86 65 92 67 / 40 30 20 10 10 LEVELLAND 64 89 65 93 68 / 40 30 20 10 10 LUBBOCK 64 88 67 93 69 / 50 30 20 10 10 DENVER CITY 66 91 66 95 69 / 40 30 20 10 20 BROWNFIELD 65 90 66 94 69 / 40 30 20 10 10 CHILDRESS 65 89 68 94 71 / 50 30 20 10 10 SPUR 65 90 68 94 70 / 60 30 20 10 10 ASPERMONT 70 94 70 96 73 / 60 30 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ025-026-030>032-035>038-040>044. && 99/04
Hazardous weather outlook, Jun 14, 11:05 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1105 AM CDT MON JUN 14 2010 TXZ021>044-151615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1105 AM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE AT 11 AM THIS MORNING...A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED ALONG A LINE FROM BROWNFIELD TO SLATON TO MATADOR TO NEAR CHILDRESS. VERY UNSTABLE AIR WILL BE IN PLACE ALONG AND SOUTH OF THIS FRONT. MULTICELL AND A FEW SUPERCELL THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS MORNING THROUGH MID TO LATE AFTERNOON MAINLY ALONG AND AHEAD OF THE FRONT. THERE WILL BE A THREAT OF LARGE HAIL... DAMAGING THUNDERSTORM WIND GUSTS...AND LOCALLY HEAVY RAIN WITH THESE STORMS. ISOLATED TORNADOES COULD DEVELOP AS STORMS TRACK NORTHEASTWARD ALONG THIS BOUNDARY. FLOODING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD DURING THE AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS EAST INTO THE ROLLING PLAINS. GIVEN A VERY MOIST ATMOSPHERE WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...AND THE POTENTIAL FOR TRAINING THUNDERSTORMS WITH INTENSE RAINFALL RATES...FLOODING AND FLASH FLOODING MAY DEVELOP OVER THIS AREA THIS AFTERNOON THROUGH LATE EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF THE SOUTHERN SOUTH PLAINS INTO THE EXTREME SOUTHEASTERN PANHANDLE AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY AFTERNOON AND EVENING. THERE IS A LESSER THREAT OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY.
In the hours before
Local storm report, Jun 14, 4:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
422 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 5 S PLAINVIEW 34.12N 101.72W
06/14/2010 M1.00 INCH HALE TX NWS EMPLOYEE
RELAYED BY NWS AMARILLO
&&
EVENT NUMBER LUB1000235
SGELocal storm report, Jun 14, 4:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
423 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 6 S OLTON 34.09N 102.14W
06/14/2010 M76 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1000236
JMLocal storm report, Jun 14, 4:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST 6 S OLTON 34.09N 102.14W
06/14/2010 M75 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1000237
JMLocal storm report, Jun 14, 4:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL PLAINVIEW 34.19N 101.72W
06/14/2010 E1.75 INCH HALE TX PUBLIC
&&
EVENT NUMBER LUB1000238
JMLocal storm report, Jun 14, 4:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL PLAINVIEW 34.19N 101.72W
06/14/2010 E1.75 INCH HALE TX PUBLIC
&&
EVENT NUMBER LUB1000239
JMLocal storm report, Jun 14, 4:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL HALFWAY 34.19N 101.95W
06/14/2010 E1.75 INCH HALE TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1000240
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:09 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Motley | 66 min |
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 37 min |
| Jun 13, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 47 min |
| Jun 13, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 22 min |
| Jun 14, 12:20 AM CDT | Areal Flood Advisory | LUB | Briscoe, Hall | 115 min |
| Jun 14, 10:26 AM CDT | Flash Flood Watch | LUB | Childress, Cottle, Crosby, Dickens, Floyd, Garza and 8 more | 12 hr |
| Jun 14, 1:16 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 59 min |
| Jun 14, 1:33 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 42 min |
| Jun 14, 1:40 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 65 min |
| Jun 14, 1:46 PM CDT | Tornado Warning | LUB | Cottle, Motley | 44 min |
| Jun 14, 2:06 PM CDT | Areal Flood Advisory | LUB | Cottle | 60 min |
| Jun 14, 2:12 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 33 min |
| Jun 14, 2:17 PM CDT | Tornado Warning | LUB | Cottle | 27 min |
| Jun 14, 2:40 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 65 min |
| Jun 14, 2:43 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 62 min |
| Jun 14, 2:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 50 min |
| Jun 14, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 60 min |
| Jun 14, 3:18 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 57 min |
| Jun 14, 3:39 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 35 min |
| Jun 14, 3:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 60 min |
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 59 min |
| Jun 14, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 27 min |
| Jun 14, 3:53 PM CDT | Areal Flood Advisory | LUB | Lynn | 112 min |
| Jun 14, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 52 min |
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lamb, Swisher | 60 min |
| Jun 14, 4:19 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Kent | 41 min |
| Jun 14, 4:23 PM CDT | Tornado Warning | LUB | Dickens | 37 min |
| Jun 14, 4:24 PM CDT | Areal Flood Warning | LUB | Lynn | 3 hr |
| Jun 14, 4:25 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 35 min |
| Jun 14, 4:35 PM CDT | Areal Flood Advisory | LUB | Hale | 65 min |
| Jun 14, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 62 min |
| Jun 14, 4:52 PM CDT | Severe Thunderstorm Warning | LUB | King | 53 min |
| Jun 14, 5:01 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 29 min |
| Jun 14, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 64 min |
| Jun 14, 5:31 PM CDT | Tornado Warning | LUB | Garza | 29 min |
| Jun 14, 5:51 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 54 min |
| Jun 14, 6:20 PM CDT | Areal Flood Advisory | LUB | Kent | 115 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 61 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.